MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; RESPIRATORY HUMIDIFIER

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; RESPIRATORY HUMIDIFIER
Model Number MR850AEU
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in south africa reported that the audible alarm of a mr850 respiratory humidifier was not functioning.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The subject mr850 respiratory humidifier has been requested to be returned to f&p healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject mr850 respiratory humidifier was returned to fisher & paykel (f&p) healthcare new zealand for evaluation.Results: testing of the subject pcb confirmed that no sound was generated from the speaker.Additional resistance testing identified an open circuit in the speaker's coil.No other defects were noted with the returned device.Conclusion: the cause of the speaker failure was an open circuit in the speaker coil.The mr850 product technical manual contains a maintenance schedule which instructs the user to conduct annual visual checking and performance testing of the mr850 heater base.In addition, the product technical manual also states that "all servicing procedures should be followed by a humidifier test, and an electrical safety test to ensure proper operation".The mr850 is equipped with visual alarm indicators in addition to the audible alarm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Corrections: section d1: brand name updated to fisher & paykel healthcare section g3: date corrected.Section h11: method: the subject mr850 respiratory humidifier was returned to fisher & paykel (f&p) healthcare new zealand for evaluation.Results: testing of the subject pcb confirmed that no sound was generated from the speaker.Additional resistance testing identified an open circuit in the speaker's coil.No other defects were noted with the returned device.Conclusion: the cause of the speaker failure was an open circuit in the speaker coil.The mr850 product technical manual contains a maintenance schedule which instructs the user to conduct annual visual checking and performance testing of the mr850 heater base.In addition, the product technical manual also states that "all servicing procedures should be followed by a humidifier test, and an electrical safety test to ensure proper operation".The mr850 is equipped with visual alarm indicators in addition to the audible alarm.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
RESPIRATORY HUMIDIFIER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19525358
Report Number9611451-2024-00411
Device Sequence Number7550185
Product Code BTT
UDI-Device Identifier09420012407207
UDI-Public(01)09420012407207(10)2102515388(11)230213
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMR850AEU
Device Catalogue NumberMR850AEU
Device Lot Number2102515388
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer05/14/2024
06/27/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/23/2024
10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown